BACTRIM FOR UTI DURING PREGNANCY'?

MOST HELPFUL POSTS

Elizabeth - posted on 09/17/2012

1

0

0

well i'm almost 7 weeks and i was told i could take amoxicillin and i only took one and got up the next morning and i'm covered from head to toe in these hives and itching like crazy. went to the er and they said that amoxicillin would not help with a UTI that it was meant for infections in your ears and mouth. now i'm not a doctor and i know you can get answers to anything online but please go talk to a doctor i have never been this miserable and it was all due to listening to someone who is not a doctor. everyone's body is not the same and no body's pregnancy is either. good luck.

Nikki - posted on 08/30/2011

5,263

41

574

No, I would ask for an alternative antibiotic because this one is a category C. Not good when there are perfectly safe alternatives. Does your Doctor know you are pregnant? If he/she does, I would find another doctor. I wouldn't take a category C drug unless there were absolutely no other alternatives and the risk of the illness was way worse than the possible side effects of the drugs.

TOONT - posted on 08/30/2011

118

0

3

thanks so much..i spoke with my dr earlier and they said the nothing severe can happen just the bby being born with jandis idk how 2 spell it excuse me..lol and amnimic something...but when i took it around 7 -8 weeks i didnt have a side effect but it say take twice a day i only took one a day for 10 days and since i cant swallow whole pills i crunched it up..so maybe thats why i really didnt have a side effect...

Nikki - posted on 08/30/2011

5,263

41

574

Have you tried Amoxicillin? It's the safest antibiotic to take when you are pregnant and it can be used for UTI's.

This conversation has been closed to further comments

16 Comments

View replies by

Hannah - posted on 08/30/2011

1

0

0

I was prescribed Bactrim just a couple of weeks ago. The pharmacist was confused and stunned that I was pregnant and being prescribed the antibiotics but said if my doctor wanted me on it, then she would trust that. Just a few hours after my first pill I was in the bathroom vomiting and had diarrhea. It was non-stop for over an hour before my husband rushed home and took me to the er. It lasted for over 3 hours and I was completely empty of everything and dehydrated. It was ruled down to an allergic reaction or food poisoning and considering side of effects of Bactrim are vomiting and diarrhea, I would think it was a reaction the medicine. They then prescribed me NITROFURANTOIN MONOHYDRAT for 1 week and I took my Finnegan with it to prevent me from having any side effects to that. This could just be a reaction that happened to me, but because of my experience I felt compelled to share!

TOONT - posted on 08/30/2011

118

0

3

yes i take my vitamins every chance i get and thanks for the info i just thought bactrim causes miscarrages..

Nikki - posted on 08/30/2011

5,263

41

574

Good luck, I am sure your baby will be fine. Have you tried taking your vitamins after you eat lunch?

I was just reading an article about bactrim and it says If Bactrim is taken late in pregnancy, it may increase the risk of jaundice and kernicterus in a newborn. If you are taking Bactrim and pregnancy occurs, your healthcare provider will weigh the benefits and potential risks before making a recommendation.

By late in pregnancy I presume they mean the third trimester. So I am sure you will be fine. If you need any more medications while you are pregnant just make sure you double and triple check with your doctor they are completely safe during pregnancy.

TOONT - posted on 08/30/2011

118

0

3

i'm not sure whats in my vitamins because certain vitamins i cant take while pregnant i throw it up and im waiting 4 my doctor to call me now

Nikki - posted on 08/30/2011

5,263

41

574

According to the FDA, it hasn't been studied on human foetus because of ill effects in animal testing. So they are unsure of the side effects on humans. I am not a doctor, if you have concerns you need to speak with your doctor or health nurse. I am sure you will be fine, try not to stress about it now because stress is bad for you and your baby, you can't change what you have taken in the past but you can ensure you eat well and take care of yourself and your baby now. Are you taking pregnancy vitamins with folate?

TOONT - posted on 08/30/2011

118

0

3

i took it when i was around probably 8 weeks..and i just went to the doctor when i was 13 weeks and i heard the heartbeat..so does that mean the baby ok and what can happen if you take that while pregnant

Nikki - posted on 08/30/2011

5,263

41

574

Not necessarily no. Have you had a scan since taking the antibiotics? Lots of mothers inadvertently take non safe medications, drink, smoke etc before they know they are pregnant. It doesn't mean it will definitely cause problems. If you are worried speak with your doctor, I am sure your baby is fine.

TOONT - posted on 08/30/2011

118

0

3

i already took it in my first trimester i was just asking did anyone else..so now that means something wrong with my baby ?

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms